+ Site Statistics
+ Search Articles
+ PDF Full Text Service
How our service works
Request PDF Full Text
+ Follow Us
Follow on Facebook
Follow on Twitter
Follow on LinkedIn
+ Subscribe to Site Feeds
Most Shared
PDF Full Text
+ Translate
+ Recently Requested

Torsades de pointes from terfenadine and sotalol given in combination



Torsades de pointes from terfenadine and sotalol given in combination



Pacing and Clinical Electrophysiology 19(10): 1519-1521



A patient receiving sotalol developed recurrent torsades de pointes following the addition of terfenadine (Seldane) to her medical regimen. A 71-year-old woman with a history of atrial fibrillation successfully suppressed with sotalol, 80 mg bid, was started on terfenadine, 60 mg bid. Eight days later, she developed repeated self-terminating episodes of torsades de pointes. Sotalol and terfenadine were discontinued, and no further arrhythmia was observed after 72 hours of temporary pacing was discontinued.

Please choose payment method:






(PDF emailed within 0-6 h: $19.90)

Accession: 047800508

Download citation: RISBibTeXText

PMID: 8904547

DOI: 10.1111/j.1540-8159.1996.tb03169.x


Related references

Combination of sotalol and quinidine in a canine model of torsades de pointes: No increase in the QT-related proarrhythmic action of sotalol. Journal of Cardiovascular Electrophysiology 9(5): 498-507, 1998

A new cause of torsades de pointes: combination of terfenadine and troleandomycin. Annales de Cardiologie et d'Angeiologie 42(5): 249-252, 1993

Torsades de pointes with terfenadine ingestion. American Journal of Emergency Medicine 15(5): 542-543, 1997

Torsades de pointes induced by erythromycin and terfenadine. American Journal of Emergency Medicine 12(6): 636-638, 1994

Torsades de pointes after terfenadine-itraconazole interaction. Bmj 306(6871): 186, 1993

Torsades de pointes complicating treatment with terfenadine. Bmj 303(6793): 58, 1991

Torsades de pointes complicating treatment with terfenadine. Bmj 302(6790): 1469, 1991

Torsades de Pointes after treatment with terfenadine and ketoconazole. European Heart Journal 13(7): 1002-1003, 1992

Torsades de pointes occurring in association with terfenadine use. JAMA 266(17): 2375-2376, 1991

Torsades de pointes induced by sotalol. American Journal of Cardiology 60(14): 1216-1217, 1987

Torsades de Pointes induced by D,L-sotalol. Circulation 88(4 PART 2): I397, 1993

Torsades de pointes caused by the association of terfenadine and erythromycin. Annales de Medecine Interne 145(4): 257-258, 1994

Sotalol and torsades de pointes ventricular tachycardia. Ugeskrift for Laeger 158(19): 2711-2716, 1996

Sotalol induced QT prolongation and torsades de pointes. Bmj Case Reports 2009, 2009

Drug-induced torsades de pointes: a possible interaction of terfenadine and erythromycin. Annals of PharmacoTherapy 28(2): 282, 1994